Texas, 2008

Drought in Texas, October 1 to 31, 2008

October 1 to 31, 2008 · NWS FWD · 2 events in 2 counties and zones

S. Drought Monitor.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$30,000
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Bell and Milam Counties were considered to be in Severe Drought (D2) or worse as defined by the U.S. Drought Monitor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 30, 4:47 PM CST, 7 hours 13 minutes earlier.

Area forecast discussion, Sep 30, 4:47 PM CST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT TUE SEP 30 2008

.AVIATION...
547 PM
VFR/CAVU THRU PERIOD. NORTH FLOW WILL CONTINUE THROUGH MID
EVENING...THEN BECOME ALMOST CALM THROUGH TOMORROW NIGHT.   84

&&

.DISCUSSION...
314 PM
AN EARLY FALL COLD FRONT MOVED THROUGH ALL OF NORTH TEXAS
TODAY AND BROUGHT DRIER AND SLIGHTLY COOLER AIR TO THE REGION.

NORTH TEXAS WILL REMAIN IN DRY NORTHWEST FLOW ALOFT THROUGH THE
WEEKEND AS AN UPPER LEVEL RIDGE AXIS REMAINS POISED OVER THE ROCKIES.
THE UPPER RIDGE WILL BEGIN TO BREAK DOWN LATE IN THE WEEKEND AS A
POWERFUL TROUGH MOVES ONSHORE IN THE PACIFIC NORTHWEST. THE
TROUGH IS FORECAST TO DEEPEN AND MOVE EASTWARD SUNDAY THROUGH
MONDAY. THE BEST DYNAMICS AND RAIN CHANCES ASSOCIATED WITH THIS
FEATURE WILL BE NORTH OF THE REGION WITH SOME MOUNTAIN SNOW LIKELY
IN THE HIGHER ELEVATIONS OF THE ROCKIES. THERE SHOULD BE ENOUGH
MID LEVEL MOISTURE AND LIFT TO WARRANT SLIGHT SHOWER/THUNDERSTORM
CHANCES. THE GFS IS A BIT MORE PROGRESSIVE WITH THE TROUGH AND
BRINGS AN END TO THE PRECIP BY MONDAY EVENING WHILE THE ECMFW KEEPS
THE TROUGH AND RAIN CHANCES IN PLACE THROUGH WEDNESDAY. FOR NOW
WILL SIDE WITH THE DRIER/MORE PROGRESSIVE SOLUTION AND KEEP RAIN
OUT OF THE FORECAST BEYOND MONDAY.

THE COMBINATION OF DRY AIR...DECREASING WIND SPEEDS...AND A CLEAR
SKY WILL ALLOW OVERNIGHT LOWS TO FALL INTO THE 40S IN THE NORTH
WITH LOWER TO MIDDLE 50S ELSEWHERE. TEMPERATURES WILL SLOWLY WARM
THROUGH THE WEEK AS SOUTHERLY SURFACE WINDS RETURN AND LOW LEVEL
MOISTURE GRADUALLY INCREASES.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  57  87  60  85  61 /   5   5   5   5   5
WACO, TX              53  89  56  88  58 /   5   5   5   5   5
PARIS, TX             51  82  54  79  53 /   5   5   5   5  10
DENTON, TX            48  86  52  83  56 /   5   5   5   5  10
MCKINNEY, TX          48  84  52  82  55 /   5   5   5   5  10
DALLAS, TX            56  87  59  84  60 /   5   5   5   5   5
TERRELL, TX           51  85  55  84  56 /   5   5   5   5   5
CORSICANA, TX         53  84  56  84  56 /   5   5   5   5   5
TEMPLE, TX            54  87  56  88  57 /   5   5   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/79
Hazardous weather outlook, Sep 30, 2:00 PM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT TUE SEP 30 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
300 PM CDT TUE SEP 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

25

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Bell

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Bell forecast zone
Crop damage
$15,000
Reported by
Other Federal Agency
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

The western portion of Bell County was undergoing Severe Drought (D2). Oat and wheat products which are now emerging are stressed from the lack of rain.

Drought, Milam

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Milam forecast zone
Crop damage
$15,000
Reported by
Other Federal Agency
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

The western portion of Milam County was undergoing Severe Drought (D2) with Extreme Drought (D3) existing in the extreme western tip of the county. Oat and wheat products which are now emerging are stressed from the lack of rain.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, October 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134569, 134570.